When i was assigned in Angola offshore (about 10 kilometers from shore), one day when I have some fever and headache, cough, etc, because of my fear of Malaria in the area, I took a therapeutic dose of Lariam tablets that means several tablets in one day. Later on, after months, I felt some heaviness on my left chest, on and off.
Since I was working for 12 years overseas, I had history of ST-T wave changes in my previous Medical Fitness Examinations but NO T-wave inversions. ON my last medical check up last November 2011, my ECG showed T-wave inversions on Leads V3-V6. I did Stress Test and this problem was still seen although I tolerated or finished the whole testing (I can swim for 25 meters or more without a problem or walk for kilometers without a problem that time). I also did 2 D Echo of my heart and they found no abnormality. Then they issued me a Fit to Work Medical Fitness Certificate. My questions are: are my T-Wave inversions secondary to Lariam therapeutic dosage or only due to stress (because I stayed 8 months offshore that time?) or both? If my T-wave inversions are secondary to Lariam theraputic dosage I took, what is the treatment or what should I do to relieve this problem?
T-wave inversions are normal in a few leads, when in association with a predominantly negative QRS complex. If it is because of Lariam, the changes should have reverted once you stopped therapy. If your stress test was abnormal, the next course would have been an angiogram. As your are asymptomatic and since your stress test was normal, you may not need any therapy now.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.